MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 40MM NEUTRAL EPLUS

ENCORE MEDICAL, L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 40MM NEUTRAL EPLUS
Model Number 509-02-040
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 2.5 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - poly exchange due to infection wash out.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
AR, SMALL SOCKET INSERT, 40MM NEUTRAL EPLUS
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8799532
Report Number1644408-2019-00647
Device Sequence Number226986
Product Code KWS
UDI-Device Identifier00190446257639
UDI-Public(01)00190446257639
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Model Number509-02-040
Device Catalogue Number509-02-040
Device Lot Number959W1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR